I guess asking for help with an attitude isn't going to win me any friends, or possibly any answers. Still, I'll comment and then ask. The comment? It doesn't surprise me ONE BIT that the medical professional for patients with interstitial cystitis charges for his "expertise". Apologies in advance to the few exceptions (I've met ONE in my 22 yr. struggle with urologists), but urologists are the LEAST understanding and compassionate drs. I've ever encountered. You only have to go to some of the IC sites to find out just how bad most of them are. If they had ANY IDEA. ANY R.E.A.L. idea what it was like to live with IC, they'd be ASHAMED of themselves!!!!!
If anyone still wants to help me I'll pose my question, which is more a question about pain management but as it's related to IC so I'm not sure even WHERE to post.
Have had severe IC since 25. Now 47. Otherwise healthy, thin, active, physically fit adult. Main symptoms are pain and frequency, frequency being much easier to cope with than the pain which is a 10+ when I'm not on opiates. NO conventional treatments for IC touched the pain. NONE. N.O.N.E. until opiates which I've been on for 6 years.
Problem and question? I HATE taking these pills. I am on a relatively small dose for someone with my type of pain. I take quantity (6) 5 mg. pills per day and they make my daily pain a 3-4 which I've learned to live with, albeit it's still a struggle. What I hate is that the pills make me moody, feel dependent, feel "less than", because I can't even get going in the morning without them. I hate them. I feel judged by friends and family. I judge myself. And harshly. I know it's dependence and not addiction. You are JUDGED JUST THE SAME!
Got cocky because I thought I could go without. Went off of them Thurs. with mild physical withdrawals. Have no desire to take them emotionally, but my bladder pain is creeping back up and out of control. Don't know what to do. Is it a better life to live in pain and accompanying depression (that is not treatable with anti-deps), being bed-ridden again for half my days? Or should I go back to the opiates and possibly die from long term usage?
Can someone give me ANY clear ideas on which would be the better option? I am seriously falling into a SERIOUS SERIOUS funk over this and I don't want to sink so low again where I feel I can't even climb back out of the hole.
When I was diagnosed with IC , my doctor immediately put me on Bactrim and Potassium Citrate, for me that helped a ton. I was on this for about a good 9 months.
I still get small flare ups, but not any where near what they used to be. They also discovered a slightly fallen bladder so I did the sling procedure. That procedure cut my urination from 40 times a day to about 10 times.
Don't give up, keep trying to find the right combination.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.